Alert archive / Indiana / River Flood Warnings in 2018

River Flood Warning 304, NWS Indianapolis, IN

December 2, 2018Daviess County, Greene County, Knox County, Indiana

NWS Indianapolis, IN issued this river flood warning at Dec 2, 2018, 8:16 PM EST for Daviess County, Greene County, Knox County, Indiana. It took effect at Dec 3, 2018, 5:00 AM EST. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Dec 2, 2018, 8:16 PM EST (01:16 UTC)
In effect from
Dec 3, 2018, 5:00 AM EST
Expired
Dec 5, 2018, 7:00 PM EST
In force
62 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, IN, Greene County, IN, Knox County, IN

The radar

The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Elliston (ELLI3).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

926 
WGUS43 KIND 030116
FLWIND
Flood Warning
National Weather Service Indianapolis IN
816 PM EST Sun Dec 2 2018

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following waterway in central Indiana...

  White River...

.Lowland flooding will develop along portions of the White River as 
a result of rains that fell across central Indiana on Saturday. 
Significant flooding is not expected. Flooding will affect 
some local and state roads...low agricultural land and some river 
parks. Flooding will begin in Elliston late tonight. Flooding will 
be brief and less than 2 feet above flood stage.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC027-055-083-031315-
/O.NEW.KIND.FL.W.0304.181203T1000Z-181206T0000Z/
/ELLI3.1.ER.181203T1000Z.181204T0000Z.181205T1200Z.NO/
816 PM EST Sun Dec 2 2018

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Elliston.
* from late tonight to Wednesday evening.
* There have been no observations in the last 24 hours.
* Flood stage is 18.0 feet.
* Forecast...It is forecast to rise above flood stage late tonight, 
  crest at 18.8 feet Monday evening and then fall below flood stage 
  by Wednesday morning.
* At 18.0 feet...River approaching River Road north of CR 150 W in 
  Greene County.  Some low lying agricultural land begins to flood.

&&

LAT...LON 3912 8692 3908 8694 3900 8693 3900 8697
      3905 8699 3913 8696             

$$

INC027-051-083-125-031315-
/O.NEW.KIND.FL.W.0305.181203T1342Z-181207T0300Z/
/FREI3.1.ER.181203T1342Z.181205T0000Z.181206T1500Z.NO/
816 PM EST Sun Dec 2 2018

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Edwardsport.
* from Monday morning to Thursday evening.
* At  7:00 PM Sunday the stage was 13.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
  rise to near 16.3 feet by Tuesday evening.  It will fall below 
  flood stage by Thursday morning.
* At 16.0 feet...Old Vincennes Road and residential property in this 
  area begin to flood.  Flooding of low agricultural fields occurs 
  along portions of the river.

&&

LAT...LON 3885 8712 3877 8723 3855 8723 3855 8726
      3879 8729 3887 8715             

$$
2 follow-up statements
703 
WGUS83 KIND 030122
FLSIND
Flood Statement
National Weather Service Indianapolis IN
822 PM EST Sun Dec 2 2018

...A Flood Warning continues for portions of the following waterways 
in Indiana...

  East Fork White River...Wabash River...White River...

.As of Sunday evening, lowland flooding was ongoing or expected at 
numerous locations in Indiana  due to a combination of 
rainfall Saturday, up to one and a half inches, and high water from 
previous flooding.  

The White River is expected to have crests slightly above flood 
stage near Elliston and Edwardsport and near flood stage at points 
downstream.  Along the East Fork White River, flooding is expected 
to end late Tuesday night with flooding limited to near Seymour. 
Along the Wabash River, flooding is ongoing as far downstream as 
Montezuma with points further downstream expected to reach flood 
stage later this week. Flooding will come to an end by the end of 
the week.

Little to no new precipitation is expected through Friday, which 
will allow the other rivers to fall quickly. Flooding will affect 
some local and state roads, low agricultural land, and some river 
parks.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-040121-
/O.EXT.KIND.FL.W.0303.000000T0000Z-181205T1900Z/
/SERI3.1.ER.181202T1000Z.181204T0600Z.181205T0700Z.NO/
822 PM EST Sun Dec 2 2018

The Flood Warning continues for
  The East Fork White River at Seymour.
* until Wednesday afternoon.
* At  6:45 PM Sunday the stage was 12.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 13.4 feet by late Monday night then
  begin falling. It will fall below flood stage late Tuesday night.
* At 13.5 feet...Lowland flood continues. Jackson County Road 700 E 
  begins to flood.

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587             

$$

INC027-055-083-040121-
/O.CON.KIND.FL.W.0304.181203T1000Z-181206T0000Z/
/ELLI3.1.ER.181203T1000Z.181204T0000Z.181205T1200Z.NO/
822 PM EST Sun Dec 2 2018

The Flood Warning continues for
  The White River at Elliston.
* from late tonight to Wednesday evening.
* There have been no observations in the last 24 hours.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...It is forecast to rise above flood stage late tonight, 
  crest at 18.8 feet Monday evening, and then fall below flood stage 
  by Wednesday morning.
* At 18.0 feet...River approaching River Road north of CR 150 W in 
  Greene County.  Some low lying agricultural land begins to flood.

&&

LAT...LON 3912 8692 3908 8694 3900 8693 3900 8697
      3905 8699 3913 8696             

$$

INC027-051-083-125-040121-
/O.CON.KIND.FL.W.0305.181203T1342Z-181207T0300Z/
/FREI3.1.ER.181203T1342Z.181205T0000Z.181206T1500Z.NO/
822 PM EST Sun Dec 2 2018

The Flood Warning continues for
  The White River at Edwardsport.
* from Monday morning to Thursday evening.
* At  7:00 PM Sunday the stage was 13.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
  rise to near 16.3 feet by Tuesday evening.  It will fall below 
  flood stage by Thursday morning.
* At 16.0 feet...Old Vincennes Road and residential property in this 
  area begin to flood.  Flooding of low agricultural fields occurs 
  along portions of the river.

&&

LAT...LON 3885 8712 3877 8723 3855 8723 3855 8726
      3879 8729 3887 8715             

$$

INC045-121-157-165-171-040121-
/O.EXT.KIND.FL.W.0296.000000T0000Z-181206T0300Z/
/LAFI3.1.ER.181202T1608Z.181203T1200Z.181205T1500Z.NO/
822 PM EST Sun Dec 2 2018

The Flood Warning continues for
  The Wabash River at Lafayette.
* until Wednesday evening.
* At  8:01 PM Sunday the stage was 12.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 13.6 feet by Monday morning then 
  begin falling. It will fall below flood stage Wednesday morning.
* At 14.0 feet...Lowland flooding is in progress.  High water affects 
  river cabins near North 9th Street.  Low county roads are nearly 
  impassable.  Tapawingo Park in West Lafayette begins to flood.

&&

LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
      4048 8688 4056 8673             

$$

INC045-121-165-171-040121-
/O.EXT.KIND.FL.W.0297.181203T0900Z-181206T1200Z/
/CVGI3.1.ER.181203T0900Z.181204T0000Z.181206T0000Z.NO/
822 PM EST Sun Dec 2 2018

The Flood Warning continues for
  The Wabash River at Covington.
* from late tonight to Thursday morning.
* At  7:45 PM Sunday the stage was 14.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tonight and continue to 
  rise to near 18.1 feet by Monday evening.  It will fall below flood
  stage by Wednesday evening.
* At 18.0 feet...Five Crossings, a local county river park at old U.S.
  Highway 136 bridge site, begins to flood.

&&

LAT...LON 4033 8709 4017 8737 3997 8739 3997 8745
      4020 8747 4040 8709             

$$

INC121-165-167-040121-
/O.EXT.KIND.FL.W.0298.000000T0000Z-181207T1900Z/
/MTZI3.1.ER.181202T1600Z.181204T1800Z.181207T0700Z.NO/
822 PM EST Sun Dec 2 2018

The Flood Warning continues for
  The Wabash River at Montezuma.
* until Friday afternoon.
* At  7:45 PM Sunday the stage was 15.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 18.0 feet by Tuesday afternoon then
  begin falling. It will fall below flood stage late Thursday night.
* At 18.0 feet...Montezuma agricultural levee is overtopped.  Fourteen
  hundred acres of low bottomlands flood.

&&

LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
      3985 8741 3997 8745             

$$

ILC023-033-INC153-167-040121-
/O.EXT.KIND.FL.W.0299.181204T0200Z-181208T0600Z/
/TERI3.1.ER.181204T0200Z.181206T0000Z.181207T1800Z.UU/
822 PM EST Sun Dec 2 2018

The Flood Warning continues for
  The Wabash River at Terre Haute.
* from Monday evening to late Friday night.
* At  7:30 PM Sunday the stage was 15.3 feet. This is 2.0 to 2.5 feet
  higher than the observations from the old legacy gauge.
* Flood stage is 16.5 feet. This is 2.5 feet higher than flood stage 
  from the old legacy gauge.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday evening and continue to
  rise to near 18.2 feet by late Wednesday night.  It will fall below
  flood stage by Friday afternoon.
* At 18.5 feet...Lowest river cabins across from the Wabash Generating
  Station begin to flood. Flooding of agricultural land along U.S. 63
  north of Terre Haute, west bank of river and in southwest Vigo 
  County occurs. County roads flood in southwest Vigo County. The 
  wetland projects between U.S. 40 and I-70 begin to slowly fill.

&&

LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
      3945 8747 3960 8741             

$$

ILC033-101-INC083-153-040121-
/O.EXT.KIND.FL.W.0300.000000T0000Z-181209T1312Z/
/HUTI2.1.ER.000000T0000Z.181207T0600Z.181209T0112Z.NO/
722 PM CST Sun Dec 2 2018

The Flood Warning continues for
  The Wabash River at Hutsonville Legacy Power Plant Site.
* until Sunday December 09.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...It is forecast to crest at 17.7 feet late Thursday night
  and will fall below flood stage by Saturday evening.
* At 18.0 feet...Seep water occurs behind levees on Indiana side.  
  Hutson Creek begins to overflow from backwater.  Old Darwin Road 
  and a few rural roads in eastern Clark and Crawford counties in 
  Illinois are impassable.  Low agricultural land floods.

&&

LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
      3922 8762 3932 8763             

$$

ILC033-101-INC083-153-040121-
/O.EXT.KIND.FL.W.0301.181203T0800Z-181209T1400Z/
/RVTI3.1.ER.181203T0800Z.181208T0000Z.181209T0200Z.NO/
822 PM EST Sun Dec 2 2018

The Flood Warning continues for
  The Wabash River at Riverton.
* from late tonight to Sunday December 09.
* At  8:00 PM Sunday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tonight and continue to 
  rise to near 16.6 feet by Friday evening.  It will fall below flood
  stage by Saturday evening.
* At 16.0 feet...Some agricultural lands underwater.  A few rural 
  roads in Crawford County, Illinois close as water backs up Minnow 
  Slough.  High water affects campground at Leaverton Park in 
  Palestine.  A few private roads near the Gill Township levee in 
  Sullivan County may flood.  Water level is at the top of most 
  makeshift levees.

&&

LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
      3898 8759 3913 8767             

$$
282 
WGUS83 KIND 031620
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1120 AM EST Mon Dec 3 2018

...The Flood Warning is no longer in effect for portions of the
following waterway in Indiana...

  White River...

.The White River is expected to crest below flood stage in 
central Indiana.


Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC027-055-083-031650-
/O.CAN.KIND.FL.W.0304.000000T0000Z-181206T0000Z/
/ELLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1120 AM EST Mon Dec 3 2018

The Flood Warning is cancelled for
  The White River at Elliston.
* At  8:00 AM Monday the stage was 16.5 feet.
* Flood stage is 18.0 feet.
* Forecast...It will crest below flood stage at 16.9 feet this 
  evening.


&&

LAT...LON 3912 8692 3908 8694 3900 8693 3900 8697
      3905 8699 3913 8696             

$$

INC027-051-083-125-031650-
/O.CAN.KIND.FL.W.0305.000000T0000Z-181207T0300Z/
/FREI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1120 AM EST Mon Dec 3 2018

The Flood Warning is cancelled for
  The White River at Edwardsport.
* At  7:00 AM Monday the stage was 14.1 feet.
* Flood stage is 15.0 feet.
* Forecast...It will crest below flood stage at 14.6 feet late 
  tonight.


&&

LAT...LON 3885 8712 3877 8723 3855 8723 3855 8726
      3879 8729 3887 8715             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 2, 6:05 PM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Dec 2, 6:05 PM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
605 PM EST Sun Dec 2 2018

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 400 PM EST Sun Dec 2 2018

Upper level troughing will continue to influence the area through
the start of the work week, with some showers and perhaps a few
flurries or snowflakes at times possible. Dry weather returns
midweek with surface high pressure over the region. A clipper type
system moves quickly through the area on Thursday, bringing rain
and snow to the area, and then a large low pressure system late in
the weekend could pose a threat to the region, depending on track.

&&

.NEAR TERM /Tonight/...
Issued at 400 PM EST Sun Dec 2 2018

Showers associated with the core of the upper low will pass
through the northern portions of the area tonight, and additional
showers may develop late as another impulse associated with the
tail end of the upper trough move into the area. Cold advection
ongoing overnight may turn things into snow showers, mainly over
the northwestern portion of the area late.

Consensus temperatures looked quite reasonable compared to
upstream numbers.

&&

.SHORT TERM /Monday through Wednesday/...
Issued at 400 PM EST Sun Dec 2 2018

Good cold advection will be ongoing throughout the day Monday, so
expect no more but a few degrees of diurnal warming. Tail end of
the upper trough will remain over the area and there will be a
chance of showers across the area as midlevels moisten up again.
Most of this will fall as rain, but a light dusting of snow in the
morning, a tenth or less, cannot be ruled out in the northwest. Light
flurries/drizzle or snow/rain showers may linger into tomorrow
evening across much of the area.

On Tuesday afternoon, steep low level lapse rates and at least a
shallow layer of saturation in the dendritic layer suggest a
slight chance of flurries or snow showers, and will add this to
the forecast. Do not expect accumulation.

Remainder of the forecast will be dry as high pressure pushes
further into the region.

Consensus temperatures appeared on point throughout the short term
and required only minor adjustments.

&&

.LONG TERM /Wednesday night through Sunday/...

Issued at 300 PM EST Sun Dec 2 2018

The long term is characterized by colder than normal temperatures,
with highs generally running in the 30s and lows in the 20s. A cold
front will move through central Indiana on Thursday, bringing
chances for snow to the area. Light accumulations less than an inch
currently look reasonable for Thursday morning. Another system
moving in for the weekend is trending south this set of model runs,
bringing chances for snow to the southern half or so of the forecast
area. Uncertainty with this system is pretty high with a lot of
model variability, and thus confidence is low on the track and the
overall impacts to the forecast area at this time. Will continue to
monitor.

&&

.AVIATION /Discussion for the 030000Z Tafs/...

Issued at 605 PM EST Sun Dec 2 2018

VFR Conditions are expected to deteriorate to MVFR and IFR
conditions overnight.

A cold front over Northern Illinois will push across Central
Indiana over the next 12 hours. Satellite already shows extensive
strato-cu across Indiana and Illinois...and MVFR CIGS are found
upstream. Thus a rapid deterioration to MVFR will occur
soon...followed by a fall to IFR conditions is expected in the
wake of the cold front overnight. Time height sections and
forecast soundings show saturation within the lower levels through
the morning hours...before heating on monday afternoon returns
cigs to MVFR.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Nield
NEAR TERM...Nield
SHORT TERM...Nield
LONG TERM...CP
AVIATION...JP
Hazardous weather outlook, Dec 2, 5:55 PM EST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
555 PM EST Sun Dec 2 2018

INZ021-028>031-035>049-051>057-060>065-067>072-032300-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
555 PM EST Sun Dec 2 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: No hazardous weather is expected at this time.

Discussion: Light showers will be possible across mainly the northern
half of the area tonight. A few snowflakes may mix in toward morning
in the northwest.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: Light snow showers will be possible Monday morning, mainly
across northwest portions of the area. A light dusting will be
possible in that area. There will be a chance for light snow
accumulations on Thursday, and light snow showers Saturday

Discussion: Cooler weather is expected across central Indiana this
week. A fast moving clipper system may bring light snow accumulations
Thursday, and another storm system may threaten over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 8:16 PM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike4 days

Nearby

River Flood Warnings in Indiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.